Alert archive / California / Wind Advisories in 2009

Wind Advisory 19, NWS San Diego, CA

May 5, 2009San Bernardino County, California

NWS San Diego, CA issued this wind advisory at May 5, 2009, 10:02 AM PDT for San Bernardino County, California. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 5, 2009, 10:02 AM PDT (17:02 UTC)
Expired
May 5, 2009, 10:16 PM PDT
In force
12 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2009-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2009-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3396 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 051702
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1002 AM PDT TUE MAY 5 2009


CAZ060-060600-
/O.NEW.KSGX.WI.Y.0019.090505T1702Z-090506T0600Z/
APPLE AND LUCERNE VALLEYS-
1002 AM PDT TUE MAY 5 2009

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

WINDS ALOFT AND ONSHORE FLOW WILL CAUSE LOCAL STRONG WINDS. WEST
TO NORTHWEST WINDS GUSTING TO NEAR 50 MPH WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL VISIBILITY MAY BE REDUCED
IN BLOWING DUST AND SAND. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES

&&

$$

ATKIN
1 follow-up statement
000 
WWUS76 KSGX 060516
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1016 PM PDT TUE MAY 5 2009

CAZ060-060630-
/O.CAN.KSGX.WI.Y.0019.000000T0000Z-090506T0600Z/
APPLE AND LUCERNE VALLEYS-
1016 PM PDT TUE MAY 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 5, 9:30 AM PDT, 32 minutes earlier.

Area forecast discussion, May 5, 9:30 AM PDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT TUE MAY 5 2009

.SYNOPSIS...LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF
COASTAL LOW CLOUDS AND FOG DURING THE NIGHTS AND MORNINGS. WARMER
INTO THE END OF THE WEEK UNDER HIGH PRESSURE THEN COOLER THIS
WEEKEND AND EARLY NEXT WEEK AS THE HIGH WEAKENS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TODAY-FRIDAY)...LOW CLOUDS AND PATCHY DENSE FOG WERE IN
THE COASTAL AREAS THIS MORNING...MAINLY IN SAN DIEGO COUNTY. THERE
WAS ALSO VARIABLE HIGH CLOUDINESS. SOUNDINGS SHOWED MODERATELY
STRONG W TO NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 7 MB
SAN-IPL.

THE COMBINATION OF WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE
LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERT AND OUTER
WATERS THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE IN THE HIGH
DESERTS WERE THEY SHOULD REACH NEAR ADVISORY STRENGTH WITH GUSTS
NEAR 45 MPH. FLAT RIDGING WILL CAUSE SLOWLY INCREASING HEIGHTS INTO
THURSDAY. THIS WILL BRING WARMER DAYS WITH MAX TEMPS ABOUT 10 TO 15
DEGREES ABOVE SEASONAL AVERAGES INLAND BY THURSDAY. HIGHS WILL GET
INTO THE LOW TO MID 90S IN THE WARMER INLAND VALLEYS AND NEAR 105 IN
THE SRN DESERTS. THE MARINE INFLUENCE WILL MODERATE MAX TEMP
INCREASES NEAR THE COAST. A LITTLE COOLER FRIDAY AS HEIGHTS DECREASE
SLIGHTLY. HIGH CLOUDINESS WILL DECREASE THIS AFTERNOON. A SHALLOW
MARINE LAYER WILL CONTINUE AREAS OF LOW CLOUDS AND FOG IN THE
COASTAL AREAS AND FAR WRN SAN DIEGO INLAND VALLEYS. FOG COULD BE
LOCALLY DENSE.

&&

.LONG TERM (SATURDAY-TUESDAY)...WEAK UPPER TROUGHING SHOULD DEVELOP
THIS WEEKEND AND EARLY NEXT WEEK. THIS WILL BRING A GRADUAL COOLING
TREND AND A LITTLE DEEPER MARINE LAYER.

&&

.AVIATION...
041330Z...MARINE LAYER DEPTH THIS MORNING WAS AROUND 1200 FEET.
LITTLE CHANGE IS EXPECTED THROUGH WEDNESDAY. AREAS OF STRATUS/FOG
NEAR THE COAST SHOULD DISSIPATE BY 16Z. AREAS OF STRATUS SHOULD
RETURN TO THE COAST BY SUNSET AND SPREAD INLAND OVER THE INLAND
VALLEY AND MESA AREAS OVERNIGHT. BREAKUP OF THE STRATUS/FOG ON
WEDNESDAY SHOULD BE BETWEEN 15Z AND 17Z.

ABOVE THE MARINE LAYER...EXCEPT FOR SOME CIRRUS AT OR ABOVE FL250...
A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE
THROUGH WEDNESDAY.

MAX TEMPS AT KPSP AND KTRM WILL BE NEAR 38C TODAY AND 40C ON
WEDNESDAY.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR THE HIGH DESERT UNTIL 11 PM TONIGHT. SEE
LAXNPWSGX.

SMALL CRAFT ADVISORY...SEE LAXMWWSGX.

&&

PUBLIC...ATKIN
AVIATION...HORTON
Hazardous weather outlook, May 5, 4:00 AM PDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE MAY 5 2009

CAZ042-043-048-050-055-056-057-058-060-061-062-061200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

* HIGH RIP CURRENT RISK.

* LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* ABOVE NORMAL SURF WILL CAUSE HIGH RIP CURRENT RISK
  AT THE BEACHES WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:24 AM PDTSmall Craft AdvisorySGX23 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.